ArticleEJIFCC2026
Proton Pump Inhibitor (PPI)-Domperidone Induced Anemia and Galactorrhea: A Case Report.
Article in EJIFCC, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Gastrointestinal disorders are increasingly common among young adults, particularly medical students exposed to chronic stress and irregular dietary habits. Proton pump inhibitors (PPIs) are widely prescribed for the management of gastroesophageal reflux disease (GERD), gastritis, and related acid-peptic disorders. However, prolonged PPI therapy has been associated with impaired iron absorption and may contribute to iron deficiency anemia (IDA). We report the case of 26-year-old female, unmarried, postgraduate medical student with iron deficiency anaemia and galactorrhea. The patient presented to gastroenterology clinic with a complaint of mild non-colicky epigastric pain, nausea, fatigue and shortness of breath. Comprehensive evaluation included complete blood count with peripheral smear, iron profile study, stool routine and stool for occult blood, serum IgA anti TTG, viral markers, upper gastro intestinal endoscopy (UGIE) & biopsy, H. Pylori ammonia breath test, gastric emptying scintigraphy, USG abdomen and pelvis, and serum prolactin levels. Based on the clinical, laboratory, and radiological findings, a diagnosis of iron deficiency anemia secondary to long-term PPI use and domperidone-induced galactorrhea was established. The patient was treated with intravenous ferric carboxymaltose (1500 mg), advised discontinuation of PPI-domperidone therapy, and initiated on a low-FODMAP diet. Significant clinical and hematological improvement was observed on follow-up, along with resolution of galactorrhea. Although PPIs remain highly effective and generally safe agents for acid suppression, concerns regarding their long-term adverse effects are increasing. Iron deficiency anemia resulting from chronic PPI use and concurrent domperidone-induced galactorrhea occurring in the same patient is rarely reported. This case underscores the importance of meticulous history taking, appropriate diagnostic evaluation, and rational test utilization in identifying uncommon medication-related adverse effects. Clinicians should consider prolonged PPI use as a potential contributing factor when evaluating unexplained iron deficiency anemia, particularly in young individuals receiving long-term therapy.
Indexed as
Identifiers
42729726PMC13563538What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.